Format

Send to

Choose Destination
See comment in PubMed Commons below
Clin Ophthalmol. 2012;6:2105-8. doi: 10.2147/OPTH.S39542. Epub 2012 Dec 18.

Successful treatment of prostaglandin-induced cystoid macular edema with subtenon triamcinolone.

Author information

  • 1Nojima Hospital, Kurayoshi.

Abstract

PURPOSE:

Cystoid macular edema (CME) is associated with the use of prostaglandin eye drops after cataract surgery. The study aim was to report on the treatment of two CME patients with subtenon triamcinolone injections.

METHODS:

Case one was a 70-year-old woman who underwent uneventful cataract surgery. Travoprost was administrated at 10 weeks after surgery, and CME occurred at 13 weeks after surgery. Case two was an 85-year-old man who underwent intraocular lens extraction and an intraocular lens suture operation. Latanoprost was readministered after the surgery. The patient complained of blurred vision 3 years later.

RESULTS:

For both cases, discontinuation of the prostaglandin eye drops, subsequent initiation of treatment with diclofenac eye drops, and subtenon injection of triamcinolone was followed by the rapid disappearance of the CME. After the CME had disappeared for 3 months, the prostaglandin eye drops were resumed. Diclofenac was added in case two. No CME recurrence was seen in either case over 2 years.

CONCLUSION:

Subtenon triamcinolone injection can be effective for CME associated with prostaglandin eye liquid after cataract surgery. Prostaglandin eye liquid that causes CME is not necessarily precluded for future use if administered under careful observation.

KEYWORDS:

cataract surgery; cystoid macula edema; prostaglandin eye drops; subtenon triamcinolone injection

PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for Dove Medical Press Icon for PubMed Central
    Loading ...
    Write to the Help Desk